Welcome to the Afibber’s Forum
Our 18th Year Online!
Moderated by: Shannon Dickson


Afibbers Home Afibbers Forum General Health Forum
Afib Resources Afib Database Vitamin Shop


Welcome! Log In Create A New Profile

Advanced

Metoprolol, Side Effects

Posted by ErnieD 
Metoprolol, Side Effects
October 05, 2017 08:31AM
I have been on Metoprolol, Beta Blocker for a couple of months. The doctor increased the mil from 50 to 100. I am having severe pain in my back, my whole body is aching. Has anyone else had these problems? I was also wondering if I change to another beta blocker, the side effects would not be the same.
Re: Metoprolol, Side Effects
October 05, 2017 10:28AM
That would be a rare side effect for metoprolol. Have you asked your doctor about it? There could be something else going on, but if it is indeed the metoprolol there are several other beta blockers that could be substituted. Whether they would have the same side effect or not would be something you'd just have to find out by trying them. Definitely report this to your doctor.
Re: Metoprolol, Side Effects
October 10, 2017 08:12PM
I've been on it for well over a year now and never had that problem. I agree with Carey, ask your doctor about it.
Nancy
Re: Metoprolol, Side Effects
October 11, 2017 10:19AM
Ernie. You can check what this website indicates on side effects... [www.rxlist.com]


Specifically:

Miscellaneous: Musculoskeletal pain, arthralgia, blurred vision, decreased libido, male impotence, tinnitus, reversible alopecia, agranulocytosis, dry eyes, worsening of psoriasis, Peyronies disease, sweating, photosensitivity, taste disturbance.

Cardiovascular: Cold extremities, arterial insufficiency (usually of the Raynaud type), palpitations, peripheral edema, syncope, chest pain and hypotension.


Jackie
Re: Metoprolol, Side Effects
October 22, 2017 07:56AM
I suffered back pain and leg pain whilst on Metoprolol as well as fatigue and brain fog nausea and dizziness. We are all different, and some are lucky enough to not suffer the side effects. It was damn hard having to go to work and feeling like a zombie, and also trying to hide it.
Jackie I have had three changes of medication in 6 months and currently back on Verapamil and Flecainide. The Flecainide worries me as I was taken off it when discovered I had CAD, but Dr in hospital said it's ok if you have mild coronary artery disease.
I'm still getting AF 3-4 times a month. I am also seeing an EP but my Cardio Dr doesn't want me to have ablation. Instead suggested a pacemaker which I don't want.
I don't want to rely on a machine for my heart to beat.
Re: Metoprolol, Side Effects
October 22, 2017 09:18AM
Thank you everyone for getting back to me. To find out, most of the pain came from the Crestor I was taking. Went to a specialist to change my medicine and to find out why I had so much pain with the cholesterol medicine.
Re: Metoprolol, Side Effects
October 22, 2017 10:32AM
ErnieD - Did you you get an answer about the statin drug connection to muscle pain? It's definitely true.

I have first-hand experience with that and it included permanent leg muscle weakness from that damage.
Cholesterol is not the enemy. It's needed for many important functions in the body. However, it's important
for your dietary intake and balance of good fats vs unhealthy fats to get everything working as it should and to keep blood vessels/arteries healthy.

Jackie
Re: Metoprolol, Side Effects
May 06, 2018 01:22PM
Have you noticed that one of the side-effects of Metropolol is arrhythmia? How can something that has the side effect of the same thing you're trying to control actually control that same thing? I did not have a good experience with Metropolol. I consider it deadly. It wasn't until I got off of it and began using d-ribose that the Afib episodes calmed down.
Sorry, only registered users may post in this forum.

Click here to login